MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER
Catalog Number ET307645
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 03/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Information regarding patient's race, and ethnicity was not reported.Section a1.Patient identifier: (b)(6).The device was discarded; therefore, no further investigation can be performed.A device history review (dhr) associated with lot 22e175av presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Per the additional/modified information received on 19-apr-2025; arterial occlusion is a known potential complication associated with the use of the embotrap iii study device and is mentioned in the instructions for use (ifu) as such.There was no alleged quality issues related to the device, as the device performed as intended.The principal investigator assessed the events of ¿re-occlusion of the stent vertebralis and re-occlusion right vertebralis/basilaris¿ as unrelated to the study device and procedure; however, the clinical event committee (cec) adjudication deemed the events as ¿possibly related¿ to the study device and study procedure.Based on this assessment, the correlating relationship between the events to the used embotrap iii study device cannot be ruled out entirely.Additionally, the events were assessed as serious adverse events, which required surgical intervention.Based on the assessment of the clinical event committee (cec), this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury,¿ with an awareness date of 19-apr-2025.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported via the excellent study (cnv_2017_02), a 66-year-old female (subject (b)(6)) with a history of ischemic stroke, hyperlipidemia, and hypertension presented with a witnessed stroke on (b)(6) 2023.It is currently unknown when the patient was last seen well.The patient was presented to the treating hospital on the day after (approximately 3h50m after the first symptoms).Intravenous tissue plasminogen activator (tpa) was administered at the time of stroke presentation.The suspected origin of the embolism was artery to artery (tandem lesion with proximal ica stenosis and intracranial occlusion).The patient¿s baseline nihss score of 9 and mrs score of 0.The patient underwent an endovascular mechanical thrombectomy on (b)(6) 2022 using a 6.5mm x 45mm embotrap iii (et307645/ 22e175av) device for an occlusion at the vertebrobasilar system (crf states occlusion at the basilar and vertebral arteries).The pre-pass mtici score was 0.The 1st pass (2 min incubation time) resulted in a mtici score of 1 with clot retrieval.At the 2nd and 3rd pass, a direct contact aspiration was attempted only using the intermediate/aspiration catheter used in conjunction with the embotrap iii at the 1st pass - 0.067 sofia (microvention) intermediate catheter - and didn¿t result in a mtici score change or clot retrieval.At the 4th pass, the same embotrap iii was used again (6 min incubation time) and resulted in a mtici score of 2c with clot retrieval.In addition, intracranial target lesion stenting was done during the procedure using two enterprise2 4mmx16mm no tip stents (product code: enc401600/lot numbers: 7338045 and 6424221).During the procedure, a guidewire was used, but the brand was not specified.In addition, a 0.021 rebar microcatheter (medtronic) was also used.There were no reported intraoperative study device deficiencies.24-hour post-procedure nihss score was 7.The patient has been discharged to a rehabilitation center on (b)(6) 2023 with an nihss score of 15 and an mrs score of 4.Per the crf, the patient experienced ¿re-occlusion of the stent vertebralis¿ on (b)(6) 2023.The principal investigator (pi) assessed this event as severe, serious, not related to the embotrap device, not related to the procedure, and considered to be a serious deterioration of health.The event was endovascularly treated with the endovascular intervention specified in the crf as ¿aspiration-thrombectomy, pta, stent¿.The patient outcome has been recorded in the crf as recovered/resolved on (b)(6) 2023.It was also stated that the patient experienced ¿re-occlusion right vertebralis/basilaris¿ on (b)(6) 2023.The principal investigator (pi) assessed this event as severe, not serious, not related to the embotrap device, and not related to the procedure.The adverse effect was considered to be a serious deterioration of health.The event was endovascularly treated with the endovascular intervention specified in the crf as ¿aspiration-thrombectomy, pta, stent¿.The patient outcome has been recorded in the crf as recovered/resolved on (b)(6) 2023.Additional information received on 15/16-jun-2023 stated that the patient experienced neurologic deterioration on (b)(6) 2023.The principal investigator assessed this event as severe, serious, possibly related to the study device and possibly related to the surgical procedure.The adverse effect was considered to be expected/anticipated.The event was medically treated ¿ unknown medication.The patient outcome has been recorded in the crf as recovered/resolved on (b)(6) 2023.Additional information received on 10-jul-2023 was reviewed.Summary of the information provided: the adverse event of neurological deterioration was inactivated in crf.Per the clinical research specialist, ¿the study team on site reviewed images and source documents and decided that ¿neurologic deterioration¿ is not an ae, but a consequence of the two stent re-occlusion aes that followed the thrombectomy.These aes are not related to the study device or to the procedure.The neurologic deterioration was related to the stent re-occlusion that followed the index procedure.These re-occlusions happened due to patient stenosis and were not related to the device or the procedure.There was an nihss increase from 24 hrs to discharge (from 7 to 15), but these are linked to the two re-occlusions.¿ additional/modified information was received on 19-apr-2025.Summary: on 19-apr-2025, a clinical event committee (cec) adjudication for the adverse events of ¿re-occlusion of the stent vertebralis and re-occlusion right vertebralis/basilaris¿ were received.The relationship of events to the study device and study procedure were assessed as ¿possibly related.¿ the relationship of events to the embovac large bore catheter remains as ¿not related.¿ it was further commented, ¿lack of platelet inhibition may have contributed.¿.
 
Additional Manufacturer Narrative
(b)(4).Updated sections on this medwatch: b4, b5, g3, g6, h2 and h11.Section b5: additional/modified information was received on 12-may-2025.Summary: the cec adjudicated event term of ¿re-occlusion of the stents¿ was updated to ¿re-occlusion of the stent vertebralis.¿ the cec adjudicated event term of ¿re-occlusion of the stents¿ was updated to ¿re-occlusion right vertebralis/basilaris.¿ a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOTRAP
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21967838
Report Number3011370111-2025-00039
Device Sequence Number8111850
Product Code NRY
UDI-Device Identifier10886704082859
UDI-Public(01)10886704082859(17)250523(10)22E175AV
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K211338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Catalogue NumberET307645
Device Lot Number22E175AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.021 REBAR MICROCATHETER (MEDTRONIC).; 0.067 SOFIA (MICROVENTION) INTERMEDIATE CATHETER.; ENTERPRISE2 4MMX16MM NO TIP.; ENTERPRISE2 4MMX16MM NO TIP.; UNSPECIFIED GUIDEWIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight70 KG